Disseminated Aspergillosis Following Infliximab Therapy in an Immunosuppressed Patient With Crohn's Disease and Chronic Hepatitis C: A Case Study and Review of the Literature

Joel W. Alderson, DO; Thomas G. Van Dinter, Jr., MD; Michael J. Opatowsky, MD; Elizabeth C. Burton, MD

Disclosures

September 21, 2005

Conclusion

Although an association between immunosuppressive therapy and IA has been described in Crohn's disease without the use of infliximab,[42] additional reports of severe opportunistic infections associated with anti-TNF therapy alone or in combination with steroids and other immunosuppressive drugs continue to appear in the literature and through the adverse events reporting system. With increasing use of anti-TNF therapy, infection is common and physicians must be vigilant in diagnosing opportunistic mycoses. An understanding of the risk factors associated with IA, such as hospital construction, underlying lung disease or cirrhosis, and concomitant immunosuppression (particularly with corticosteroids) is warranted. In patients with bilateral pulmonary infiltrates being treated or who have recently received anti-TNF agents, Aspergillus should be included in the differential diagnosis and should be treated promptly to avoid disseminated disease.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....